Alabama, 2003Lightning Strike in Alabama, June 3, 2003
June 3, 2003 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 3, 2:35 AM CST, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 2:35 AM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CDT TUE JUN 3 2003
BUSY NIGHT... LATEST SURFACE ANALYSIS SHOWS WEAK FRONT TO OUR WEST.
LINE OF STORMS ARRIVED A LITTLE EARLIER THAN FORECAST. LATEST RUC40
SHOWS VORT MAX NE OF MOBILE AND SHOWS UP WELL IN CURVE OF PRECIP
CURRENTLY MOVING THROUGH CWA. THE SHORT WAVE SHOULD MOVE EAST OF
CWA BY NOON. STILL A LOT OF MOISTURE AVAILABLE TODAY (PRECIPITABLE
WATER VALUES ARE STILL RUNNING AROUND 2 INCHES) AND WILL LEAVE IN AT
LEAST A CHANCE OF ADDITIONAL RW/TRW TODAY WITH HIGHER POPS TO THE
EAST. COULD SEE RAINFALL AMOUNTS OF 1-2 INCHES ACROSS COVINGTON
AND OKALOOSA COUNTIES BEFORE LINE OF STORMS MOVES EAST OF THEM LATER
THIS MORNING. AS HAS BEEN OCCURRING FOR PAST FEW MODEL RUNS...STILL
BIG DISAGREEMENT ON MOVEMENT OF SURFACE FRONT. WILL TAKE GFS
SOLUTION WITH SOME MINOR ADJUSTMENTS...ESPECIALLY IN SURFACE WINDS.
IF GFS IS RIGHT WILL BEGAN DRYING OUT TONIGHT WITH ONLY A CHANCE OF
RW/TRW FOR THE NEXT COUPLE OF DAYS MOSTLY DURING THE AFTERNOON
HOURS. 500H PATTERN REMAINS GENERALLY ZONAL FOR THE NEXT COUPLE OF
DAYS WHICH MEANS SURFACE FRONT WILL HAVE A HARD TIME PUSHING THROUGH
CWA. TEMPS SHOULD REMAIN ABOUT NORMAL FOR THIS TIME OF YEAR. WILL
GO A LITTLE COOLER TODAY WITH CLOUDS AND RAIN.
EXTENDED... YET ANOTHER FRONT WILL TRY ITS LUCK IN PUSHING THROUGH
CWA OVER THE WEEKEND. AFTER TODAY THE NEXT BEST CHANCE OF RAIN
LOOKS LIKE SATURDAY (WHEN ELSE). THIS IS ALREADY REFLECTED IN
FORECAST AND WILL LEAVE AS IS.
01/
MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE
PERIOD. EXPECT SURFACE FRONT TO REMAIN GENERALLY NORTH OF THE
COASTAL WATERS.
FIRE...NO CONCERNS AT THIS TIME.
29/
PRELIMINARY TEMPS / POPS...
MOB TB 085/071 087/070 087 015231
PNS TB 085/073 087/072 087 018231
DTS TB 083/076 085/075 085 018231
GZH TB 085/068 088/064 087 016231
2R0 TB 086/067 086/064 087 015231
61A TB 085/067 086/064 087 015231
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jun 3, 4:45 AM CST, 7 hours 45 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031700-
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD RIP CURRENT
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE JUN 03 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. HEAVY
RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT SHOULD
NOT RESULT IN FLASH FLOODING. NO SEVERE WEATHER IS EXPECTED.
MODERATE ONSHORE FLOW ALONG WITH A HIGH TIDE RANGE WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES FROM DAUPHIN
ISLAND TO DESTIN.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)
NO HAZARDOUS WEATHER IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE
REQUIRED OVER THE NEXT 24 HOURS.
In the hours before
Special weather statement, Jun 3, 12:11 PM CST, 19 minutes before
ALZ051>055-MSZ067-075-076-031915-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CDT TUE JUN 3 2003
...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN INTERIOR SOUTHWEST ALABAMA...WASHINGTON...MONROE...CLARKE...
WILCOX...AND CHOCTAW UNTIL 215 PM CDT...
...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE COUNTIES UNTIL
215 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 6 MILES WEST OF CATHERINE TO 5 MILES SOUTH OF
EUCUTTA...MOVING SOUTHEAST AT 15 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...TOXEY...WIMBLY...
PARAGON...CATHERINE...GASTONBURG...WOODS BLUFF AND LAMISON THROUGH
215 PM CDT. AHEAD OF THIS LINE...ISOLATED THUNDERSTORMS WILL CONTINUE
TO DEVELOP AND IMPACT THE ADVISORY AREA.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
/10
Lightning, Mobile
- When
- June 3, 12:30 PM CST
- Where
- Mobile County, Tanner Williams
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.685, -88.197 (the zone’s center; the record gives no point)
Lightning struck a house near Tanner Williams. The lightning caught the house on fire and it was destroyed before the fire department arrived. No one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 3, 2003$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, June 3, 2003$16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 3, 20031 injured · 1 event
- Damaging Winds in South Carolina, June 3, 200350 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373175.